Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 1, NWS Milwaukee, WI

January 5, 2015

NWS Milwaukee, WI issued this gale warning at Jan 5, 2015, 8:57 PM CST. It took effect at Jan 6, 2015, 3:00 PM CST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2015, 8:57 PM CST (02:57 UTC)
In effect from
Jan 6, 2015, 3:00 PM CST
Expired
Jan 7, 2015, 1:41 PM CST
In force
23 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WHUS73 KMKX 060257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CST MON JAN 5 2015

...GUSTY WINDS...HIGH WAVES AND FREEZING SPRAY TUESDAY AFTERNOON INTO
WEDNESDAY...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE LAKE MICHIGAN 
REGION TUESDAY INTO WEDNESDAY. THIS WILL BRING GUSTY WEST WINDS
TUESDAY MORNING INTO WEDNESDAY. SOME GUSTS WILL REACH GALE FORCE
LATE TUESDAY INTO WEDNESDAY. THE HIGH WAVES TOWARD THE OPEN WATERS
WILL COMBINE WITH THE VERY COLD TEMPERATURES TO BRING HEAVY
FREEZING SPRAY AS WELL.

LMZ643>646-061100-
/O.CON.KMKX.SC.Y.0003.150106T1500Z-150106T2100Z/
/O.UPG.KMKX.GL.A.0001.150106T2100Z-150107T2100Z/
/O.NEW.KMKX.GL.W.0001.150106T2100Z-150107T2100Z/
/O.UPG.KMKX.UP.A.0001.150106T2100Z-150107T2100Z/
/O.NEW.KMKX.UP.W.0001.150106T2100Z-150107T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
857 PM CST MON JAN 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM CST
TUESDAY...
...GALE WARNING IN EFFECT FROM 3 PM TUESDAY TO 3 PM CST
WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 3 PM TUESDAY TO
3 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 3 PM
TUESDAY TO 3 PM CST WEDNESDAY. A GALE WARNING HAS ALSO BEEN
ISSUED. THIS GALE WARNING IS IN EFFECT FROM 3 PM TUESDAY TO 3 PM
CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HEAVY
FREEZING SPRAY WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST INCREASING TO 15 TO 25 KNOTS TUESDAY...WITH SOME 
  GUSTS TO 35 KNOT GALES LATE TUESDAY INTO WEDNESDAY. 

* WAVES: BUILDING TO 2 TO 4 FEET TUESDAY...AND 3 TO 6 FEET
  TUESDAY NIGHT AND WEDNESDAY. 

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS EXPECTED LATE TUESDAY
  AFTERNOON INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
7 follow-up statements
280 
WHUS73 KMKX 060923
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 AM CST TUE JAN 6 2015

...GUSTY WINDS...HIGH WAVES AND HEAVY FREEZING SPRAY THIS
AFTERNOON INTO WEDNESDAY...

.DEVELOPING LOW PRESSURE OVER SOUTHEAST CANADA WILL BRING ANOTHER
ARCTIC COLD FRONT ACROSS LAKE MICHIGAN THIS EVENING. BRISK AND
GUSTY WEST WINDS WILL DEVELOP AHEAD OF THE FRONT THIS AFTERNOON
WITH THE WINDS SHIFTING TO THE NORTHWEST THIS EVENING. SOME GUSTS
MAY REACH GALE FORCE TONIGHT AND WEDNESDAY MORNING. HIGH WAVES
TOWARD THE OPEN WATERS WILL COMBINE WITH THE VERY COLD
TEMPERATURES TO BRING HEAVY FREEZING SPRAY AS WELL.

LMZ643>646-061730-
/O.CAN.KMKX.SC.Y.0003.150106T1500Z-150106T2100Z/
/O.CON.KMKX.GL.W.0001.150106T2100Z-150107T2100Z/
/O.EXT.KMKX.UP.W.0001.150107T0600Z-150107T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
323 AM CST TUE JAN 6 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM CST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM MIDNIGHT
TONIGHT TO 3 PM CST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. THE HEAVY FREEZING SPRAY WARNING IS NOW
IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY. 


* WINDS: WEST INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON AND
  SHIFTING NORTHWEST 20 TO 25 KNOTS THIS EVENING AND WEDNESDAY.
  GUSTS UP TO 35 KNOTS POSSIBLE TONIGHT AND WEDNESDAY MORNING. 

* WAVES: BUILDING TO 2 TO 5 FEET FOR TONIGHT AND WEDNESDAY. 

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS EXPECTED LATE TONIGHT
  AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
591 
WHUS73 KMKX 061509
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 AM CST TUE JAN 6 2015

...GUSTY WINDS...HIGH WAVES AND HEAVY FREEZING SPRAY THIS
AFTERNOON INTO WEDNESDAY...

.DEVELOPING LOW PRESSURE OVER SOUTHEAST CANADA WILL BRING ANOTHER
ARCTIC COLD FRONT ACROSS LAKE MICHIGAN THIS EVENING. BRISK AND
GUSTY WEST WINDS WILL DEVELOP AHEAD OF THE FRONT THIS AFTERNOON
WITH THE WINDS SHIFTING TO THE NORTHWEST THIS EVENING. SOME GUSTS
MAY REACH GALE FORCE TONIGHT AND WEDNESDAY MORNING. HIGH WAVES
TOWARD THE OPEN WATERS WILL COMBINE WITH THE VERY COLD
TEMPERATURES TO BRING HEAVY FREEZING SPRAY AS WELL.

LMZ643>646-062315-
/O.CON.KMKX.GL.W.0001.150106T2100Z-150107T2100Z/
/O.CON.KMKX.UP.W.0001.150107T0600Z-150107T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
909 AM CST TUE JAN 6 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM CST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 3 PM CST WEDNESDAY...

* WINDS: WEST INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON AND 
  SHIFTING NORTHWEST 20 TO 25 KNOTS THIS EVENING AND WEDNESDAY. 
  GUSTS UP TO 35 KNOTS POSSIBLE TONIGHT AND WEDNESDAY MORNING. 

* WAVES: BUILDING TO 3 TO 6 FEET FOR TONIGHT AND WEDNESDAY.

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS EXPECTED LATE TONIGHT 
  AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
957 
WHUS73 KMKX 062051
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CST TUE JAN 6 2015

...GUSTY WINDS...HIGH WAVES AND HEAVY FREEZING SPRAY THIS
AFTERNOON INTO WEDNESDAY...

.DEVELOPING LOW PRESSURE OVER SOUTHEAST CANADA WILL BRING ANOTHER
ARCTIC COLD FRONT ACROSS LAKE MICHIGAN THIS EVENING. BRISK AND
GUSTY WEST WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING. SOME
GUSTS MAY REACH GALE FORCE TONIGHT AND WEDNESDAY MORNING. HIGH
WAVES TOWARD THE OPEN WATERS WILL COMBINE WITH THE VERY COLD
TEMPERATURES TO BRING HEAVY FREEZING SPRAY AS WELL.

LMZ643>646-070500-
/O.CON.KMKX.GL.W.0001.150106T2100Z-150107T2100Z/
/O.EXT.KMKX.UP.W.0001.150107T0600Z-150108T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
251 PM CST TUE JAN 6 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 PM CST WEDNESDAY...

THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 PM CST WEDNESDAY. 

* WINDS: WEST 15 TO 25 KNOTS SHIFTING NORTHWEST 20 TO 25 KNOTS
  THIS EVENING AND WEDNESDAY. GUSTS UP TO 35 KNOTS POSSIBLE
  TONIGHT AND WEDNESDAY MORNING.

* WAVES: BUILDING TO 3 TO 6 FEET FOR TONIGHT AND WEDNESDAY.

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS EXPECTED LATE TONIGHT
  THROUGH WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
236 
WHUS73 KMKX 070327
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 PM CST TUE JAN 6 2015

...GUSTY NORTHWEST WINDS...HIGH WAVES AND HEAVY FREEZING SPRAY
INTO WEDNESDAY...

.ANOTHER ARCTIC COLD FRONT WILL BRING BRISK AND GUSTY NORTHWEST
WINDS. SOME GUSTS MAY REACH GALE FORCE TONIGHT AND WEDNESDAY
MORNING. HIGH WAVES TOWARD THE OPEN WATERS WILL COMBINE WITH THE
VERY COLD TEMPERATURES TO BRING HEAVY FREEZING SPRAY AS WELL.

LMZ643>646-071130-
/O.CON.KMKX.GL.W.0001.000000T0000Z-150107T2100Z/
/O.CON.KMKX.UP.W.0001.150107T0600Z-150108T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
927 PM CST TUE JAN 6 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 PM CST
WEDNESDAY...

* WINDS: NORTHWEST 20 TO 25 KNOTS TONIGHT AND WEDNESDAY. GUSTS UP
  TO 35 KNOTS TONIGHT AND WEDNESDAY MORNING.

* WAVES: BUILDING TO 3 TO 6 FEET FOR TONIGHT AND WEDNESDAY WITH
  THE HIGHER WAVES NEAR OPEN WATERS.

* FREEZING SPRAY: HEAVY FREEZING SPRAY IS EXPECTED LATE TONIGHT 
  THROUGH WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
026 
WHUS73 KMKX 070918
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CST WED JAN 7 2015

...GUSTY NORTHWEST WINDS...HIGH WAVES AND HEAVY FREEZING SPRAY...

.BRISK NORTHWEST WINDS WILL PREVAIL TODAY IN THE WAKE OF ANOTHER
ARCTIC COLD FRONT. SOME WIND GUSTS MAY REACH GALE FORCE TODAY. HIGH
WAVES TOWARD THE OPEN WATERS WILL COMBINE WITH THE VERY COLD
TEMPERATURES TO BRING HEAVY FREEZING SPRAY AS WELL.

LMZ643>646-071730-
/O.CON.KMKX.GL.W.0001.000000T0000Z-150107T2100Z/
/O.CON.KMKX.UP.W.0001.000000T0000Z-150108T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 AM CST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 PM CST
THIS EVENING...

* WINDS: NORTHWEST 20 TO 25 KNOTS. GUSTS UP TO 35 KNOTS.

* WAVES: 3 TO 6 FEET TOWARD THE OPEN WATERS.

* FREEZING SPRAY: HEAVY FREEZING SPRAY TODAY AND THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
239 
WHUS73 KMKX 071518
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CST WED JAN 7 2015

...GUSTY NORTHWEST WINDS...HIGH WAVES AND HEAVY FREEZING SPRAY...

.BRISK NORTHWEST WINDS WILL PREVAIL TODAY IN THE WAKE OF ANOTHER
ARCTIC COLD FRONT. SOME WIND GUSTS MAY REACH GALE FORCE TODAY.
HIGH WAVES TOWARD THE OPEN WATERS WILL COMBINE WITH THE VERY COLD
TEMPERATURES TO BRING HEAVY FREEZING SPRAY AS WELL.

LMZ643>646-072330-
/O.CON.KMKX.GL.W.0001.000000T0000Z-150107T2100Z/
/O.CON.KMKX.UP.W.0001.000000T0000Z-150108T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
918 AM CST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 PM CST
THIS EVENING...

* WINDS: NORTHWEST GALES TO 35 KNOTS...DIMINISHING TO 15 TO 25
  KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON. 

* WAVES: 4 TO 8 FEET TOWARD THE OPEN WATERS.

* FREEZING SPRAY: HEAVY FREEZING SPRAY TODAY AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
718 
WHUS73 KMKX 071941
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 PM CST WED JAN 7 2015

...GUSTY NORTHWEST WINDS...HIGH WAVES AND HEAVY FREEZING SPRAY...

.BRISK NORTHWEST WINDS WILL PREVAIL IN THE WAKE OF ANOTHER ARCTIC
COLD FRONT. HIGH WAVES TOWARD THE OPEN WATERS WILL COMBINE WITH
THE VERY COLD TEMPERATURES TO BRING HEAVY FREEZING SPRAY AS WELL.

LMZ643>646-080345-
/O.CAN.KMKX.GL.W.0001.000000T0000Z-150107T2100Z/
/O.NEW.KMKX.SC.Y.0004.150107T1941Z-150110T0300Z/
/O.CON.KMKX.UP.W.0001.000000T0000Z-150108T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
141 PM CST WED JAN 7 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 PM CST
THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST FRIDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  THIS AFTERNOON. PROLONGED PERIOD OF SMALL CRAFT CONDITIONS
  EXPECTED THROUGH FRIDAY EVENING.

* WAVES: 4 TO 8 FEET TOWARD THE OPEN WATERS.

* FREEZING SPRAY: HEAVY FREEZING SPRAY INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 5, 8:33 PM CST, 24 minutes earlier.

Area forecast discussion, Jan 5, 8:33 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 PM CST MON JAN 5 2015

.UPDATE...

NO SURPRISES IN THE 00Z NAM. FORECAST QPF/SNOW AMOUNTS LOOK GOOD.
THE HRRR HAS A VERY GOOD HANDLE ON SNOW ARRIVAL/DEPARTURE ALONG
WITH SNOW AMOUNTS.

NO CHANGES IN HEADLINES EXPECTED. HOWEVER EVEN THOUGH SNOW
AMOUNTS NORTH OF THE ADVISORY AREA WILL BE LIGHTER...THE COLD ROAD
TEMPERATURES WILL MAKE FOR VERY SLIPPERY DRIVING.

&&

.AVIATION/06Z TAFS/...

THE HRRR HAS A VERY GOOD HANDLE ON SNOW ARRIVAL/DEPARTURE ALONG
WITH SNOW AMOUNTS. VSBY FORECAST IS ALSO GOOD. WILL BE USING THAT
FOR THE 06Z TAF WITH A SLIGHT ADJUSTMENT UP FOR VSBYS.

THE CORE OF THE SNOWFALL SHOULD END BETWEEN 07Z AND 08Z TUESDAY
AT MADISON...AND AROUND 09Z TUESDAY AT THE EASTERN TAF SITES.
EXPECTING A TOTAL OF 2 TO 3 INCHES IN THE MADISON AREA AND AROUND
2 INCHES IN MILWAUKEE. WINDS WILL BE LIGHT DURING THE PERIOD OF
SNOW.

MODERATE BANDS OF SNOWFALL ARE POSSIBLE AT TIMES...ESPECIALLY AT
MADISON AND KENOSHA AND SOUTH. ANY MODERATE SNOW BANDS COULD
BRING VISIBILITIES DOWN TO ONE HALF MILE. THINK SNOWFALL RATES
WILL GET UP TO AROUND ONE HALF INCH PER HOUR...ESPECIALLY AT
MADISON AND KENOSHA...AND COULD BE A BIT HIGHER AT TIMES. EXPECT
VFR CONDITIONS AFTER SNOW ENDS...AND THROUGH THE DAY TUESDAY. WEST
WINDS WILL BECOME GUSTY BY TUESDAY AFTERNOON AND COULD CAUSE SOME
DRIFTING SNOW PROBLEMS.

&&

.PREV DISCUSSION... /ISSUED 352 PM CST MON JAN 5 2015/

TONIGHT AND TUESDAY...FORECAST CONFIDENCE IS HIGH.

SYNOPTIC AND MESOSCALE MODELS ARE IN PRETTY GOOD AGREEMENT WITH QPF
FIELDS AND ASSOCIATED FORCING FOR UPWARD VERTICAL MOTION TONIGHT
ACROSS THE REGION. STRONG 500 MB SHORTWAVE TROUGH WILL SLIDE EAST
SOUTHEAST FROM THE EASTERN DAKOTAS INTO NORTHERN ILLINOIS THIS
EVENING...THEN TO THE SOUTHEAST OF THERE LATER TONIGHT.

STRONG UPWARD VERTICAL MOTION FROM THIS FEATURE DOES CLIP THE
SOUTHWESTERN AND FAR SOUTHERN COUNTIES THIS EVENING...BEFORE SLIDING
OFF TO THE SOUTHEAST. BEST VALUES REMAIN SOUTH AND WEST OF THE AREA.
THERE WILL BE A 4 TO 6 HOUR WINDOW OF THIS STRONG UPWARD MOTION
PARTIALLY IN THE DEEP DENDRITE SNOW GROWTH ZONE ACROSS THE
AREA...BEST IN THE SOUTHWEST COUNTIES FROM 00Z TO 05Z TUESDAY.

USING SNOW TO LIQUID RATIOS AROUND 24 TO 1 OR SO...GET A GENERAL 3
TO 5 INCHES IN THE SOUTHWEST AND FAR SOUTHERN COUNTIES...WITH A 2 TO
3 INCH TOTAL IN THE NEXT TIER OF COUNTIES TO THE NORTH AND EAST.
WILL CONTINUE WINTER WEATHER ADVISORY AS IS FOR NOW.
WALWORTH...RACINE AND KENOSHA COUNTIES MAY NOT SEE THE SNOW UNTIL
AROUND 02Z TO 03Z TUESDAY...BUT KEPT 00Z START TIME TO MAINTAIN
COORDINATION WITH NEIGHBORS TO THE SOUTH.

SNOW SHOULD EXIT THE FAR EASTERN COUNTIES BY 08Z TO 09Z
TUESDAY...WITH QUIET WEATHER THEN EXPECTED INTO TUESDAY. PRESSURE
GRADIENT WILL GRADUALLY INCREASE ON TUESDAY...WITH SOME GUSTY WEST
WINDS EXPECTED BY THE AFTERNOON. TEMPERATURES WILL REMAIN QUITE COLD
TONIGHT INTO TUESDAY. LOWS MAINLY ZERO TO 5 ABOVE ZERO
TONIGHT...WITH HIGHS TUESDAY OF 8 TO 12 ABOVE ZERO.

SHORT TERM...TUESDAY NIGHT THROUGH THURSDAY.

COLDEST PERIOD OF THE SEASON...WITH WIDESPREAD WIND CHILL VALUES OF
-20 TO -30 EXPECTED CONTINUOUSLY FROM TUESDAY EVENING THROUGH
THURSDAY MORNING.

TUESDAY NIGHT...FORECAST CONFIDENCE HIGH.

A DRY PASSAGE OF A SHORT WAVE TROUGH TUESDAY NIGHT WITH A
REINFORCING SHOT OF COLD AIR BEHIND IT. 925 MB TEMPS DROP FROM -15C/
-16C AT 00Z WED TO -22C/-25C...RIDING IN ON 30-35 KT 925 MB WINDS.
SOUNDINGS SHOW LAPSE RATES REMAIN STEEP WITH THE COLD AIR
ADVECTION...TAPPING THESE STRONGER WINDS JUST OFF THE SURFACE.

THE RESULTING WEST TO NORTHWEST 15 TO 20 MPH SUSTAINED WINDS...WITH
GUSTS OF 22-28 MPH... WILL COMBINE WITH TEMPERATURES FALLING TO -5F
TO -10F TO PRODUCE MINIMUM WIND CHILL VALUES OF -28 TO -32. WIND
CHILL ADVISORIES WILL BE NEEDED BY MID-EVENING TUESDAY NIGHT.

THE WINDS WILL ACT ON THE FRESH SNOW COVER CAUSING SOME MINOR
DRIFTING OF SNOW. THOUGH NOT WIDESPREAD...IT WILL CAUSE SOME TRAVEL
PROBLEMS ESPECIALLY IN RURAL LOCATIONS.

WEDNESDAY AND WEDNESDAY NIGHT...FORECAST CONFIDENCE HIGH.

WIND CHILL ADVISORIES WILL NEED TO CONTINUE AS THE COLD 925 MB TEMPS
YIELD HIGH TEMPERATURES THAT DO NOT GET ABOVE THE SINGLE DIGITS
BELOW ZERO...EXCEPT ALONG THE LAKE...WITH GUSTY NORTHWEST WINDS
DURING THE DAY. THIS KEEPS WIND CHILLS IN THE -20 TO -25 RANGE
DURING THE DAYLIGHT HOURS.

LOOKING LIKE SURFACE WINDS DECOUPLE WITH WEAKENING PRESSURE GRADIENT
ALLOWING FORMATION OF A NEAR SURFACE INVERSION OVER FRESH SNOW
COVER. THOUGH WINDS LOWER TO 5 TO 10 MPH...TEMPERATURES TUMBLE TO
-10F TO -15F SO WIND CHILL VALUES DROP TO AROUND -30. SOME ISOLATED
-35 SHOWING UP..WHICH IS THE LOW END FOR A WIND CHILL WARNING...BUT
TOO FEW TO ISSUE A WIND CHILL WATCH.  BITTERLY COLD CONDITIONS WILL
LAST UNTIL THE NOON HOUR ON THURSDAY.

THURSDAY...FORECAST CONFIDENCE MEDIUM.

ANOTHER FAST-MOVING SHORT WAVE TROUGH CROSSES THE REGION THURSDAY.
SNOW WITH THIS FEATURE WILL BE MOST LIKELY ACROSS NE WI CLOSER TO
THE STRONGER MID-LAYER Q-VECTOR CONVERGENCE AND FRONTOGENETIC
RESPONSE TO THE WAVE. WILL TAPER POPS FROM HIGH CHANCE IN THE NE TO
SLIGHT CHANCE POPS SW.

NORTHERN LOCATIONS WILL SEE THE LIGHT SNOW MOVE IN THE MORNING...
WITH THE FOCUS IN SOUTHEAST MAINLY IN THE AFTERNOON. LIGHT
ACCUMULATIONS WITH AROUND AN INCH IN THE NORTHEAST HALF OF THE CWA
AND 1/2 INCH OR LESS SOUTHWEST HALF. SLIGHT WARM ADVECTION AHEAD OF
THE WAVE BRINGS HIGHS OF 8 TO 12 ABOVE.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE
MEDIUM

TEMPERATURES FALL ONCE AGAIN INTO THE SINGLE DIGITS BELOW ZERO
THURSDAY NIGHT AND FRIDAY NIGHT...WITH HIGHS FRIDAY ONLY IN THE
SINGLE DIGITS ABOVE WITH NWLY UPPER FLOW. THERE IS A SLIGHT CHANCE FOR
LIGHT SNOW SATURDAY NIGHT WITH WARM ADVECTION AS UPPER FLOW BEGINS
TO TRANSITION TO MORE OF A ZONAL W-E ORIENTATION. HIGH PRESSURE
KEEPS REGION DRY FOR THE REMAINDER OF THE WEEKEND INTO
MONDAY...WITH TEMPERATURES CLOSE TO BUT STILL JUST BELOW SEASONAL
NORMS.

AVIATION/00Z TAFS/...

SNOW IS EXPECTED TO START AT MADISON AROUND 01Z TUESDAY...AND AT
EASTERN TAF SITES BETWEEN 02Z AND 03Z TUESDAY. CEILINGS AND
VISIBILITIES WILL DROP QUICKLY TO NEAR ALTERNATE MINIMUMS WITH THE
ONSET OF THE SNOW.

THE CORE OF THE SNOWFALL SHOULD END BETWEEN 07Z AND 08Z TUESDAY AT
MADISON...AND AROUND 09Z TUESDAY AT THE EASTERN TAF SITES. EXPECTING
A TOTAL OF 2 TO 3 INCHES ACROSS TAF SITES. WINDS WILL BE LIGHT
DURING THE PERIOD OF SNOW.

MODERATE BANDS OF SNOWFALL ARE POSSIBLE AT TIMES...ESPECIALLY AT
MADISON AND KENOSHA. ANY MODERATE SNOW BANDS COULD BRING
VISIBILITIES DOWN TO ONE HALF MILE. THINK SNOWFALL RATES COULD GET
UP TO AROUND ONE HALF INCH PER HOUR...ESPECIALLY AT MADISON AND
KENOSHA...AND COULD BE HIGHER AT TIMES. EXPECT VFR CONDITIONS AFTER
SNOW ENDS...AND THROUGH THE DAY TUESDAY. WEST WINDS WILL BECOME
GUSTY BY TUESDAY AFTERNOON.

MARINE...

GUSTY WEST WINDS ARE EXPECTED TUESDAY MIDDLE MORNING INTO THE
AFTERNOON...AS THE PRESSURE GRADIENT BECOMES TIGHT ACROSS THE AREA.
SOME GUSTS WILL BE NEAR GALE FORCE LATER TUESDAY AFTERNOON INTO
WEDNESDAY AFTERNOON AS WELL. CONFIDENCE IS HIGH ENOUGH TO ISSUE A
SMALL CRAFT ADVISORY FROM 15Z TO 21Z TUESDAY. A GALE WATCH HAS THEN
BEEN ISSUED FROM 21Z TUESDAY TO 21Z WEDNESDAY.

HIGH WAVES AND FREEZING SPRAY ARE LIKELY AS WELL...ESPECIALLY TOWARD
THE OPEN WATERS...WITH THE VERY COLD AIRMASS IN PLACE. HEAVY
FREEZING SPRAY IS LIKELY TOWARD THE OPEN WATERS...SO ALSO ISSUED A
HEAVY FREEZING SPRAY WATCH FROM 21Z TUESDAY TO 21Z WEDNESDAY.

A TIGHT PRESSURE GRADIENT WILL MAINTAIN GUSTY OFFSHORE WINDS AND
HIGH WAVES TOWARD THE OPEN WATERS INTO FRIDAY. THUS...SMALL CRAFT
ADVISORIES MAY BE NEEDED AT TIMES THROUGH THE END OF THE WEEK.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 3 AM CST TUESDAY FOR WIZ056-062-
     063-067>072.

LM...GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON
     FOR LMZ643>646.

     SMALL CRAFT ADVISORY FROM 9 AM TO 3 PM CST TUESDAY FOR
     LMZ643>646.

     HEAVY FREEZING SPRAY WATCH FROM TUESDAY AFTERNOON THROUGH
     WEDNESDAY AFTERNOON FOR LMZ643>646.

&&

UPDATE...HENTZ
TONIGHT/TUESDAY AND AVIATION/MARINE...WOOD
TUESDAY NIGHT THROUGH MONDAY...REM
Hazardous weather outlook, Jan 5, 7:47 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
747 PM CST MON JAN 5 2015

WIZ046-047-051-052-056>060-062>072-070200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
747 PM CST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LOW PRESSURE PASSING TO THE SOUTH WILL BRING A PERIOD OF MODERATE
SNOW TO PORTIONS OF SOUTHERN WISCONSIN TONIGHT. A WINTER WEATHER
ADVISORY HAS BEEN POSTED FOR TONIGHT FOR THE AREA ALONG AND SOUTH
OF A LINE FROM REEDSBURG...TO MADISON...TO ELKHORN...TO BURLINGTON
AND KENOSHA. SNOWFALL IN THIS AREA WILL RANGE BETWEEN 2 AND 5 INCHES.
LESSER AMOUNTS WILL FALL TO THE NORTH. DUE TO THE SNOW AND COLD
TEMPERATURES ROADS WILL BE VERY SLIPPERY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

BITTERLY COLD AIR WILL REMAIN IN PLACE OVER SOUTHERN WISCONSIN
FOR MUCH OF THE COMING WEEK. WIND CHILLS ARE EXPECTED TO DROP TO
20 TO 34 DEGREES BELOW ZERO TUESDAY NIGHT...AND CONTINUE RIGHT
THROUGH THURSDAY MORNING. WIND CHILL ADVISORIES WILL BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS
WILL BE APPRECIATED TONIGHT INTO TUESDAY MORNING.

LMZ643>646-070200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
747 PM CST MON JAN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY GOES INTO EFFECT DURING THE MIDDLE MORNING
HOURS ON TUESDAY...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER
LAKE MICHIGAN BEHIND AN ARCTIC COLD FRONT. THIS WILL RESULT IN
GUSTY WEST WINDS.

A GALE WATCH IS IN EFFECT FOR LATE TUESDAY AFTERNOON INTO EARLY
WEDNESDAY AFTERNOON...AS WINDS WILL APPROACH GALE FORCE DURING
THIS TIME.

A HEAVY FREEZING SPRAY WATCH IS ALSO IN EFFECT FOR LATE TUESDAY
AFTERNOON INTO EARLY WEDNESDAY AFTERNOON...AS THE STRONG WINDS
ALSO BRING A GOOD CHANCE FOR HEAVY FREEZING SPRAY. THIS WILL BE
MOST LIKELY TOWARD THE OPEN WATERS.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 8:57 PM CSTHeavy Freezing Spray WarningMKX48 hr
Jan 6, 2:59 AM CSTWind Chill AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more57 hr

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.